Hail, Clarke
- When
- May 3, 2:00 AM CST to 2:02 AM CST
- Where
- Clarke County, Chance
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.750, -87.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 3, 1:10 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 210 AM CDT SAT MAY 3 2003 FOR THE CURRENT PACKAGE...BIGGEST PROBLEM WILL BE PRECIP TIMING...WITH SEVERAL SYSTEMS CREATING MULTIPLE SURFACE BOUNDARIES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEASTERN CONUS. HELPING THINGS ALONG IS AN UPPER PATTERN WITH MORE WIGGLES THAN A HULA DANCERS CONVENTION...WITH A SERIES OF SHORTWAVES PASSING THROUGH THE SHORT TERM. ATMOSPHERE PRETTY MOIST...WITH THIS EVENINGS UPPER AIR SOUNDINGS SHOWING PRECIP H20 LEVELS OF 1.1-1.3 ALONG THE NORTHERN GULF COAST TO 1.4-1.6 OVER THE I-20 CORRIDOR. THESE LEVELS EQUATE TO 110-170% OF NORMAL. CURRENT ACTIVITY OVER THE AREA WAS INITIATED FROM OUTFLOWS FROM LAST NIGHTS ACTIVITY OVER AR. COMBINED WITH WARMER/MORE UNSTABLE ATMOSPHERE THAN EXPECTED...THESE STORMS HAVE GOTTEN A BIT MORE ROWDY THAN EXPECTED THAN YESTERDAY MORNING. LAST EVENINGS SOUNDING FROM SURROUNDING OFFICES PUT CAPE VALUES IN THE 3500-3900J/KG LEVELS OVER THE AREA THIS PAST EVENING. THROUGH THE SHORT TERM...ETA IS HANDLING CURRENT ACTIVITY OVER AR/LA AND TX BETTER THAN NGM/GFS...SO AM GOING TO LEAN TOWARDS THE ETA THE FIRST COUPLE OF PERIODS. THIS MEANS THAT SERIES OF SHORTWAVES WILL CONTINUE TO PASS INTO SUNDAY...AND WITH WARM SOUPY CONDITIONS...EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS TODAY. ETA IS ADVERTISING MORE OF AN AFTERNOON EVENT FOR US...WITH OUTFLOWS FROM AR ACTIVITY HITTING NORTHWESTERN SECTIONS OF THE FA EARLY AFTERNOON. HAVE A FEELING ACTIVITY WILL BE GOING SOONER...IN THE LATE MORNING HOURS. FOR THE REST OF THE SHORT TERM...ACTIVITY LOOKS TO TAPER OFF SUNDAY INTO EARLY MONDAY...WITH ANOTHER SYSTEM APPROACHING THE FA LATER MONDAY...THOUGH PRELIM GFS DATA STALLS IT TO OUR NORTHWEST. LOOKING AT THE SEVERE POTENTIAL...SINCE I WILL LIKELY GO ABOVE ETA MODEL SURFACE T MOST AREAS(RESULTING IN A MORE UNSTABLE ETA)...DO EXPECT MORE STRONG STORMS AGAIN TODAY. ETA MODEL SOUNDINGS FOR THIS AFTERNOON ARE SHOWING A MORE SATURATED SOUNDING...WITH AFTERNOON WET BULB ZEROS IN THE 10-11K RANGE. DO EXPECT VERY HEAVY RAINS WITH THE STRONGER STORMS WITH SOME HAIL...A FEW GETTING INTO THE LARGE CATEGORY. WIND STRUCTURE IS VERY WEAK...WITH STORM VELOCITIES IN THE 15 TO 20KT RANGE TO THE EAST-SOUTHEAST. AM GOING TO PUT IN HEAVY RAIN WORDING. IN THE EXTENDED...LITTLE TIME TO ANALYZE DUE TO ONGOING WEATHER...SO LITTLE CHANGE OTHER THAN TO BLEND. MARINE...GENERALLY LIGHT SOUTHWEST TO WEST FLOW WILL TRANSITION TO SOUTHERLY SUNDAY...STRENGTHENING MONDAY AS SYSTEM MOVES OVER THE PLAINS. FIRE...HUMID AIRMASS WILL REMAIN PUT THROUGH THE WEEKEND. WEAK WEST TO NORTHWEST TRANSPORT WINDS WILL TRANSITION TO SOUTHERLY SUNDAY AS CARIBBEAN HIGH RE-ASSERTS ITSELF IN COMBINATION WITH SYSTEM APPROACHING AREA LATER MONDAY. 16/MILLER .PRELIMINARY TEMPS / POPS... MOBILE 87 68 87 69 86 / 50 10 00 00 20 PENSACOLA 86 68 86 70 84 / 50 10 00 00 20 DESTIN 81 70 82 71 81 / 50 10 00 00 20 EVERGREEN 86 64 88 65 85 / 60 20 00 00 20 WAYNESBORO 87 65 89 68 84 / 60 20 00 00 20 CAMDEN 87 63 89 66 84 / 60 20 00 00 20 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A WEAK FRONT WILL CROSS THE AREA TODAY...BRINGING SCATTERED THUNDERSTORMS TO THE AREA. A FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL POSSIBLE...BUT ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
ALZ051>064-FLZ001>006-030400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1034 PM CDT FRI MAY 2 2003
THE TORNADO WATCH THAT WAS IN EFFECT FOR THE FOLLOWING COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
IN SOUTH ALABAMA...
CHOCTAW...WASHINGTON...MOBILE...BALDWIN...CLARKE...WILCOX...
MONROE...CONECUH...ESCAMBIA...BUTLER...CRENSHAW...AND
COVINGTON
IN THE WESTERN FLORIDA PANHANDLE...
ESCAMBIA...SANTA ROSA...AND OKALOOSA.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356532.